MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number DSF1045
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: patient presented for treatment due to a popliteal artery aneurysm.As reported, the patient's vessel was heavily calcified.Pre-ballooning was not performed.Antegrade access was made, a 10fr gore® dryseal flex introducer sheath was placed and the gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) was advanced through the sheath.However, the viabahn device did not cross to the intended treatment site due to the calcified area at the proximal popliteal artery.Decision was made to withdraw the constrained viabahn device back through the sheath in order to balloon the target lesion.However, as the viabahn device was pulled into the sheath, the distal tip got hung up on the edge of the sheath.The viabahn device was pulled with extra force, causing device damage.It was reported the viabahn device was mangled due to the force applied.The device and sheath were removed together from the patient.At this time it was realized the common femoral artery was perforated.The patient was converted to surgical repair.The patient was reportedly stable following the surgical intervention.
 
Additional Manufacturer Narrative
According to the gore® dryseal flex introducer sheath instructions for use, adverse events that may occur and / or require intervention include vascular trauma (i.E., dissection, rupture, perforation, tear, etc.).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
G3/g4, h1/h2, h3, h6.The device evaluation showed the following: the leading end of the sheath exhibited irregularities at the tip with additional minor pinching noted in the sheath body.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
monique nwanze
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21877665
Report Number3007284313-2025-03916
Device Sequence Number7719370
Product Code DYB
UDI-Device Identifier00733132628094
UDI-Public(01)00733132628094(17)250717
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2025
Device Catalogue NumberDSF1045
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale